MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-CALIF AXS INFINITY LS PLUS LONG SHEATH (70CM); CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR-CALIF AXS INFINITY LS PLUS LONG SHEATH (70CM); CATHETER, PERCUTANEOUS
Catalog Number INC-11196-70
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device not returned.
 
Event or Problem Description
It was reported that when the physician was trying to advance the subject catheter into the internal carotid artery (ica), the catheter sprung a leak and then broke while about 1 inch of the catheter sticking out of the patient.There were no clinical consequences reported due to this event.
 
Additional Manufacturer Narrative
Although the device history record (dhr) review could not be reviewed because the bath remained unknown, there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device was not returned for analysis; therefore, visual, dimensional and functional testing could not be performed.In case of this complaint, the device was confirmed to be in a good condition prior to the procedure, the device was prepared as per direction for use (dfu), a continuous flush was maintained, and no resistance was encountered when advancing the catheter into the internal carotid artery (ica).While there are a number of potential causes for the reported issues, because review of available information failed to identify a definitive cause and because the product was not returned for analysis, an assignable cause of undetermined was assigned to the as reported issues 'nv - guide catheter shaft broken/fractured inside patient' and 'nv - guide catheter shaft leak inside patient'.
 
Event or Problem Description

Brand Name
AXS INFINITY LS PLUS LONG SHEATH (70CM)
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR-CALIF
47900 bayside parkway
fremont CA 94538
MDR Report Key8295157
Report Number3008853977-2019-00013
Device Sequence Number11063559
Product Code DQY
UDI-Device Identifier07613327459180
UDI-Public07613327459180
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K152876
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberINC-11196-70
Device Lot NumberN/A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/06/2019
Supplement Date Received by Manufacturer02/07/2019
Initial Report FDA Received Date01/31/2019
Supplement Report FDA Received Date02/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1